Alert archive / Washington / Gale Warnings in 2011
Gale Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 29, 2011, 8:54 AM PST. It took effect at Jan 29, 2011, 3:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2011, 8:54 AM PST (16:54 UTC)
- In effect from
- Jan 29, 2011, 3:00 PM PST
- Expired
- Jan 30, 2011, 12:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
385 WHUS76 KSEW 291654 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 AM PST SAT JAN 29 2011 PZZ133-300430- /O.UPG.KSEW.SC.Y.0633.110130T0200Z-110131T0200Z/ /O.NEW.KSEW.GL.W.0009.110129T2300Z-110131T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 AM PST SAT JAN 29 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR THE NORTHERN INLAND WATERS INCLUDING THE SAN JUANS WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * FRASER OUTFLOW FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL GIVE AREAS OF NORTHEAST GALE FORCE WINDS TONIGHT AND SUNDAY. THE STRONGEST WIND WILL BE FROM THE SAN JUANS TO THE BELLINGHAM AREA NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-300430- /O.EXB.KSEW.SC.Y.0633.110130T0000Z-110131T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 AM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ENTIRE STRAIT OF JUAN DE FUCA. WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM PST SUNDAY. * INCREASING NORTHEASTERLY PRESSURE GRADIENTS WILL PRODUCE EAST TO NORTHEAST WINDS 15 TO 25 KT TONIGHT AND SUNDAY...EXCEPT TO 30 KT AT THE WEST ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-300430- /O.EXT.KSEW.SC.Y.0633.110130T0000Z-110131T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 AM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM PST SUNDAY... * SEE THE FORECAST FOR DETAILS. THE STRONGEST NORTHEAST WIND WILL BE IN THE NORTH PART AS EAST WINDS FLOW OUT OF THE STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-292300- /O.CON.KSEW.RB.Y.0005.000000T0000Z-110129T2300Z/ GRAYS HARBOR BAR- 854 AM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * SEE THE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
035 WHUS76 KSEW 300502 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 902 PM PST SAT JAN 29 2011 PZZ133-301315- /O.CON.KSEW.GL.W.0009.000000T0000Z-110131T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 902 PM PST SAT JAN 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. * FRASER OUTFLOW FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL GIVE AREAS OF NORTHEAST GALE FORCE WINDS TONIGHT AND SUNDAY. THE STRONGEST WIND WILL BE FROM THE SAN JUANS TO THE BELLINGHAM AREA NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-150-153-156-170-173-176-301315- /O.CON.KSEW.SC.Y.0633.000000T0000Z-110131T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 902 PM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. * STRENGTHENING NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS76 KSEW 300725 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1125 PM PST SAT JAN 29 2011 PZZ133-301530- /O.CON.KSEW.GL.W.0009.000000T0000Z-110131T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1125 PM PST SAT JAN 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. * FRASER OUTFLOW FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL GIVE AREAS OF NORTHEAST GALE FORCE WINDS TONIGHT AND SUNDAY. THE STRONGEST WIND WILL BE FROM THE SAN JUANS TO THE BELLINGHAM AREA NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-135-301530- /O.EXA.KSEW.SC.Y.0633.000000T0000Z-110131T0200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 1125 PM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. * STRENGTHENING NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130>132-150-153-156-170-173-176-301530- /O.CON.KSEW.SC.Y.0633.000000T0000Z-110131T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1125 PM PST SAT JAN 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. * STRENGTHENING NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE BUILDING OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
851 WHUS76 KSEW 301049 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 249 AM PST SUN JAN 30 2011 PZZ133-301900- /O.EXT.KSEW.GL.W.0009.000000T0000Z-110130T2000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 249 AM PST SUN JAN 30 2011 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST TODAY... THE GALE WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. * FRASER OUTFLOW FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL GIVE AREAS OF NORTHEAST GALE FORCE WINDS OF 25 TO 35 KT THIS MORNING. THE STRONGEST WIND WILL BE FROM THE SAN JUANS TO THE BELLINGHAM AREA NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-301900- /O.NEW.KSEW.RB.Y.0006.110130T1049Z-110131T1400Z/ GRAYS HARBOR BAR- 249 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. * COMBINED SEAS WILL BUILD TO 10 FT DURING EBB CURRENTS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-301900- /O.EXT.KSEW.SC.Y.0633.000000T0000Z-110131T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 249 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * STRONG NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-134-135-301900- /O.CON.KSEW.SC.Y.0633.000000T0000Z-110131T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 249 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * STRONG NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
341 WHUS76 KSEW 301653 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 AM PST SUN JAN 30 2011 PZZ133-302000- /O.CON.KSEW.GL.W.0009.000000T0000Z-110130T2000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 853 AM PST SUN JAN 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A GALE WARNING REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS UNTIL NOON PST TODAY. * FRASER OUTFLOW FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL GIVE AREAS OF NORTHEAST GALE FORCE WINDS OF 25 TO 35 KT THIS MORNING. THE STRONGEST WIND WILL BE FROM THE SAN JUANS TO THE BELLINGHAM AREA NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-310100- /O.CON.KSEW.RB.Y.0006.000000T0000Z-110131T1400Z/ GRAYS HARBOR BAR- 853 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS HARBOR BAR UNTIL 6 AM PST MONDAY. * COMBINED SEAS 10 FEET BUILDING TO 12 FEET DURING EBB CURRENTS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-310100- /O.CON.KSEW.SC.Y.0633.000000T0000Z-110131T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 853 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR CAPE FLATTERY TO CAPE SHOALWATER OUT 60 NM AND THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT. * STRONG NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-134-135-310100- /O.CON.KSEW.SC.Y.0633.000000T0000Z-110131T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 853 AM PST SUN JAN 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL STRAIT...EAST ENTRANCE TO THE STRAIT...ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL UNTIL 6 PM PST THIS EVENING. * STRONG NORTHEAST PRESSURE GRADIENTS FROM COLD HIGH PRESSURE OVER BRITISH COLUMBIA WILL PRODUCE SMALL CRAFT ADVISORY WINDS OF 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 29, 2:31 AM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 29, 2:31 AM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PST FRI JAN 28 2011
.SYNOPSIS...A BAND OF PRECIPITATION WILL SET UP OVER WESTERN
WASHINGTON TODAY AND CONTINUE THROUGH EARLY SUNDAY AS MOISTURE WRAPS
NORTH FROM LOW MOVING INTO NORTHERN CALIFORNIA. A MODIFIED ARCTIC
COLD FRONT WILL MOVE INTO THE NORTH INTERIOR LATE TONIGHT AND SLIDE
SOUTH THROUGH WESTERN WASHINGTON ON SUNDAY. MOST OF THE MOISTURE
WILL BE SOUTH OF THE AREA AS THE COLD AIR SPREADS INTO THE AREA. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY AND
PERSIST THROUGH THE UPCOMING WEEK...GIVING A PERIOD OF COLD
NIGHTS...COOL DAYS...AND DRY WEATHER.
&&
.SHORT TERM...AN UPPER LEVEL RIDGE SITS ALONG ABOUT 138W OVER THE SE
GULF OF ALASKA. IN THE MEAN TIME...A MATURE LOW IS UNDERCUTTING THE
OFFSHORE RIDGE AND IS MOVING TOWARD THE EXTREME NORTHERN CALIFORNIA
COAST. MOISTURE WITH A DEFORMATION ZONE EXTENDING EAST FROM THE
NORTHERN END OF THIS LOW IS APPROACHING THE AREA EARLY THIS MORNING.
SATELLITE IMAGERY AND MODELS ALL SHOW THIS AREA OF MOISTURE MOVING
RIGHT INTO WESTERN WASHINGTON THIS MORNING AND PERSISTING THROUGH
TONIGHT. TO THE EAST OF THE OFFSHORE RIDGE...A DEVELOPING ARCTIC
HIGH FROM YUKON EASTWARD THROUGH THE NORTHWEST TERRITORIES OF CANADA
IS SPREADING RAPIDLY SOUTH.
BY 12Z SUNDAY A MODIFIED ARCTIC BOUNDARY SHOULD BE APPROACHING THE
BELLINGHAM AREA THEN WILL BE MOVING SOUTH THROUGH WESTERN WASHINGTON
SUN INTO EARLY SUN EVENING. WESTERN WASHINGTON JUST GETS BRIEFLY
NICKED BY THIS ARCTIC BOUNDARY AS THE VERY COLD AIR SLIDES SE
THROUGH THE CANADIAN PRAIRIES AND US GREAT PLAINS. BUT IT APPEARS
THAT ENOUGH COLD AIR SPILLS INTO CENTRAL BRITISH COLUMBIA THAT
WILLIAMS LAKE BC TO BELLINGHAM PRES GRADIENTS REACH -14 TO -16 MB
SUNDAY MORNING. THESE GRADIENTS ARE NOW SHOWN BY ALL MODELS. THE
WIND IN THE NORTH INTERIOR...PARTICULARLY IN THE SAN JUANS AND IN
THE FRASER OUTFLOW AREA OF WESTERN WHATCOM COUNTY...WILL LIKELY RISE
TO N/NE 25 TO 35 WITH GUSTS TO 50 MPH SUN MORNING. THE NEXT SHIFT
WILL LIKELY NEED TO ISSUE A WIND ADVISORY FOR THE OUTFLOW AREA
BEGINNING EARLY SUN MORNING.
ELSEWHERE IN THE INTERIOR OF WESTERN WASHINGTON...THE FORECAST
BEGINS TO GET TRICKY SUN MORNING AND CONFIDENCE IN THE DETAILS IS
NOT HIGH. WHILE THE DEFORMATION ZONE LINGERS OVER THE AREA EARLY
SUNDAY AS THE COLD FRONT MOVES SOUTHWARD THROUGH THE AREA...THE GFS
IS THE FASTEST IN DRYING CONDITIONS OUT ACROSS THE AREA...NEVER
SHOWING MUCH OF A POTENTIAL FOR SNOWFALL ACROSS THE AREA. THE NAM12
SHOWS A POTENTIAL OF AN INCH OR SO OF SNOW SUN MORNING AS
PRECIPITATION COMES TO AN END AND COLD AIR FILTERS IN. THE 00Z ECMWF
IS SLOWEST WITH MOISTURE AND HAS RATHER HIGH QPF AMOUNTS
SUN...THOUGH LOW LEVEL THICKNESSES ARE JUST MARGINAL FOR SNOW SUN.
IF THE ECMWF WERE TO VERIFY...THERE WOULD BE A POTENTIAL FOR AT
LEAST A FEW INCHES OF WET SNOW OVER WESTERN SNOHOMISH/N KING CO AREA
AND FOR THE CASCADE FOOTHILLS ABOVE 300-500 FEET ELEVATION. WILL
REFRESH THE SPECIAL WEATHER STATEMENT FOR NOW.
CONDITIONS CLEAR AND DRY FROM THE NORTH LATER SUN THROUGH SUN NIGHT.
TEMPERATURES ON MON MORNING WILL FALL TO AROUND 20 IN THE FRASER
OUTFLOW AREA WITH OTHER LOCATIONS IN W WA FALLING INTO THE MID 20S
TO AROUND 30.
BY MONDAY...THE HEART OF THE ARCTIC AIR IS DROPPING INTO THE
NORTHERN PLAINS AS UPPER RIDGING FLOPS EAST INTO BRITISH COLUMBIA.
DAYTIME TEMPERATURES WILL RISE TO AROUND 40 MON WITH PLENTY OF
SUNSHINE AS THE AIR MASS RAPIDLY MODERATES WITH WARMING ALOFT.
ALBRECHT
.LONG TERM...A PERIOD OF DRY WEATHER WILL PERSIST THROUGH MUCH OF
THE UPCOMING WEEK AS A STRONG RIDGE ALOFT EXTENDS FROM JUST OFFSHORE
SW TO AROUND 35N 135W. IT COULD GET BREEZY TO LOCALLY WINDY NEAR THE
CASCADES TUE AND WED IN EASTERLY FLOW AS COLD AIR REMAINS TRAPPED E
OF THE CASCADES. ALBRECHT
&&
.HYDROLOGY...NO HYDROLOGICALLY SIGNIFICANT PRECIPITATION IS EXPECTED
FOR THE NEXT 10 DAYS. NO FLOODING IS EXPECTED...INCLUDING ON THE
GREEN RIVER. ALBRECHT
&&
.AVIATION...NORTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST WILL
CONTINUE TODAY AND TONIGHT. AN UPPER TROUGH OVER BRITISH COLUMBIA
WILL MOVE SOUTHEAST TOWARD THE NORTHERN ROCKIES DURING THE PERIOD...
AND AND A FRONTAL SYSTEM OVER THE OREGON OFFSHORE WATERS WILL MAKE
LANDFALL IN NORTHERN CALIFORNIA. BETWEEN THESE TWO FEATURES...A
DEFORMATION ZONE WILL BRING PRECIPITATION TO WESTERN WASHINGTON.
AT THE SURFACE PRESSURE GRADIENTS WILL BE WEAK TODAY WITH A TROUGH
OVER WASHINGTON. HIGH PRESSURE MOVING SOUTH THROUGH BRITISH COLUMBIA
WILL PRODUCE NORTHERLY OFFSHORE FLOW BEGINNING TONIGHT...AND PUSH
COLDER AIR INTO THE FORECAST AREA ESPECIALLY NEAR THE OUTFLOW ZONE
OF THE FRASER RIVER. THE AIR MASS WILL REMAIN MOIST AND STABLE.
AS PREVIOUS DISCUSSIONS HAVE MENTIONED...THE AIR MASS WILL PROBABLY
BECOME COLD ENOUGH FOR SNOW ON SUNDAY AND THERE COULD BE A LITTLE
LOWLAND SNOW.
THERE WAS RELATIVELY LITTLE CHANGE OVERNIGHT WITH MVFR CEILINGS
ACROSS WESTERN WASHINGTON AT 2 AM...SCATTERED SHOWERS MAINLY ALONG
THE WEST SLOPES OF THE CASCADES...AND PATCHY FOG ALONG THE COAST.
AS RAIN DEVELOPS TODAY WITH THE DEFORMATION BAND...CONDITIONS WILL
PROBABLY DETERIORATE SOMEWHAT FURTHER FOR A MIX OF LOW-END MVFR AND
LOCAL IFR.
KSEA...SOUTH WIND 5-10 KT...SHIFTING TO NORTHEAST LATE THIS EVENING.
MCDONNAL
&&
.MARINE...WEAK PRESSURE GRADIENTS WILL PREVAIL TODAY WITH A WEAK
TROUGH OF LOW PRESSURE ACROSS THE REGION. HIGH PRESSURE MOVING SOUTH
THROUGH BRITISH COLUMBIA WILL PRODUCE NORTHERLY OFFSHORE FLOW ACROSS
THE FORECAST AREA BEGINNING LATE TODAY AND STRENGTHENING TONIGHT AND
SUNDAY.
AS USUAL IN THIS SITUATION...THE STRONGEST NORTHEASTERLIES WILL BE
IN THE NORTHERN INLAND WATERS AS A RESULT OF OUTFLOW FROM THE FRASER
RIVER. HIGH END SMALL CRAFT ADVISORY WINDS ARE LIKELY THERE TONIGHT
AND SUNDAY...AND LOW-END GALES ARE POSSIBLE. AT THIS POINT IT LOOKS
LIKE THE PERIOD OF STRONGEST WINDS IN THE NORTHERN INLAND WATERS
WILL OCCUR LATE TONIGHT AND SUNDAY MORNING.
SMALL CRAFT ADVISORY WINDS ARE ALSO LIKELY OVER THE STRAIT OF JUAN
DE FUCA...ESPECIALLY AT THE WEST ENTRANCE...AND ACROSS THE NORTHERN
PORTION OF THE COASTAL WATERS.
A MORE DUE EASTERLY OFFSHORE FLOW WILL PERSIST EARLY NEXT WEEK.
MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE
PZ...SMALL CRAFT ADVISORY TONIGHT AND SUNDAY FOR COASTAL
WATERS...WEST ENTRANCE STRAIT OF JUAN DE FUCA...NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Special weather statement, Jan 29, 3:29 AM PST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 329 AM PST SAT JAN 29 2011 WAZ001-503>512-514-515-300100- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 329 AM PST SAT JAN 29 2011 ...A BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE ON SUNDAY... A LOW PRESSURE SYSTEM THAT WILL MOVE INTO NORTHERN CALIFORNIA IS EXPECTED TO GIVE PERIODS OF RAIN TO THE AREA THROUGH TONIGHT. AT THE SAME TIME...COLDER AND DRIER AIR WILL MAKE ITS WAY SOUTH THROUGH BRITISH COLUMBIA AND INTO WESTERN WASHINGTON LATE TONIGHT THROUGH MONDAY. THE COLD AIR WILL MAKE ITS WAY INTO THE AREA SUNDAY MORNING AS THE PRECIPITATION BEGINS TO TAPER OFF. THE ATMOSPHERE COULD GET COOL ENOUGH FOR THE RAIN TO CHANGE TO A BRIEF PERIOD OF SNOW SUNDAY MORNING BEFORE PRECIPITATION ENDS FROM THE NORTH DURING THE DAY. A FEW SNOW SHOWERS MAY LINGER OVER SOUTHERN PORTIONS OF WESTERN WASHINGTON INTO SUNDAY EVENING. AT THIS TIME...MOST OF THE COMPUTER MODELS SUGGEST THAT SNOWFALL ACCUMULATIONS...IF THEY OCCUR...WILL BE QUITE LIGHT. HOWEVER...IF THE PRECIPITATION LINGERS A FEW HOURS LONGER ON SUNDAY AS SUGGESTED BY ONE COMPUTER MODEL...AN ACCUMULATION OF WET SNOW COULD OCCUR OVER A LARGER PORTION OF WESTERN WASHINGTON. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY NIGHT AND MONDAY AND WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK. THE HIGH PRESSURE WILL GIVE DRY CONDITIONS AND TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL. ALBRECHT WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:27 AM PST | Small Craft Advisory | SEW | 4 days | |
| Jan 29, 2:57 PM PST | Wind Advisory | SEW | San Juan | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.